MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 300 ACET CUP 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 300 ACET CUP 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-03-052
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Inadequate Osseointegration (2646); No Code Available (3191)
Date of Event 11/12/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Unf and medical records received.After review of medical records, the patient complains of worsening right hip and groin pain and had increased metal ions, as well as cross-table lateral of the pelvis showing increased anteversion potentially leading to edge loading.The patient was then revised for right metal on metal total hip.Total hip arthroplasty with elevated metal ions.Operative notes reported that there was noted to be metallosis around the surrounding soft tissues even prior to entering in the capsule.There was noted to be a significant amount of greenish black soft tissue debris.The taper was examined and there was a slight amount of grayish material consistent with a small amount of taper corrosion, but overall the taper looked fine.There was some scuff marks on the posterior lateral aspect of the of neck of the prosthesis possibly due to impingement on the posterior aspect of the acetabular component.The acetabulum appeared to be significantly anteverted.There was no significant bony ingrowth on the cup.Doi: (b)(6) 2007; dor: (b)(6) 2012; right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report. this is a duplicate report of mfr# 1818910-2018-77583.Mfr# 1818910-2020-05632 is being retracted as it a report duplication.Mfr# 1818910-2018-77583 will be kept for investigation purposes.

Brand Name
PINNACLE 300 ACET CUP 52MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9739178
Report Number1818910-2020-05632
Device Sequence Number3098495
Product Code LPH
UDI-Device Identifier10603295008651
UDI-Public10603295008651
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K000306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2012
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-03-052
Device Catalogue Number121703052
Device Lot NumberBE8E91000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR